[Skip to Content]
[Skip to Content Landing]
Article
February 1985

Acanthosis Nigricans-like Hyperpigmentation Secondary to Triazinate Therapy

Author Affiliations

From the Departments of Dermatology (Drs Greenspan and Shupack) and Neurology (Dr Foo and Ms Wise), New York University School of Medicine.

Arch Dermatol. 1985;121(2):232-235. doi:10.1001/archderm.1985.01660020090025
Abstract

• Cutaneous hyperpigmentation resembling acanthosis nigricans developed in two patients with malignant brain tumors following chemotherapy with triazinate (Baker's Antifol), a folic acid antagonist. In both cases, the eruption resolved after the cessation of drug administration and reappeared after the reinstitution of triazinate therapy. A skin biopsy specimen from one patient showed microscopic changes consistent with those found in acanthosis nigricans. The other patient had a decreased serum folate level that returned to normal as the hyperpigmentation resolved. Folate may have a role in triazinate-induced acanthosislike hyperpigmentation.

(Arch Dermatol 1985;121:232-235)

×